Georgia, 2019Tornado and Damaging Winds in Georgia, April 19, 2019
April 19, 2019 · NWS JAX · 25 events in 12 counties and zones
A very strong pre-frontal squall line raced across the local area which caused widespread winds damage. The environment had high bulk shear, elevated low level instability that nosed inland along a theta-E ridge axis from the GOMEX, a strong SSW low level jet, overridden by a strong mid level lobe of PVA.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 25
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A very strong pre-frontal squall line raced across the local area which caused widespread winds damage. The environment had high bulk shear, elevated low level instability that nosed inland along a theta-E ridge axis from the GOMEX, a strong SSW low level jet, overridden by a strong mid level lobe of PVA.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Apr 19, 8:01 AM EST, 59 minutes earlier.
Area forecast discussion, Apr 19, 8:01 AM EST, 59 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
901 AM EDT Fri Apr 19 2019
.Update.../through this evening/...
The region is between high pressure to the east and an approaching
cold front to the west this morning. A tight pressure gradient
between these two features is resulting in gusty winds. The front,
with a line of strong to severe storms along it is expected to
reach western counties this morning, then track fairly quickly
east across the region. The line is expected to reach the I95
corridor between 1 PM and 4 PM. The combination of the winds
available in lower levels, and speed of this line, will likely
maintain strong to severe intensity to the storms across the
forecast area. In addition, a few tornadoes will be possible
embedded in this line. Locally heavy rainfall is also expected.
Gusty winds will continue behind this main line with isolated to
scattered showers.
Highs are expected to range from the mid 70s inland to the mid
80s east.
&&
.AVIATION...
MVFR ceilings will prevail through around 15Z. Sustained
southerly surface winds will quickly increase to 20-25
knots at the regional terminals by 14Z, with frequent
gusts to 35-40 knots well before thunderstorms impact
the terminals. Southerly winds will also quickly increase
to 50 knots at around 2000 feet by 15Z. A squall line of
severe thunderstorms will approach GNV shortly after 17Z
and will impact the remainder of the terminals during
the 18Z-20Z time frame. Wind gusts in excess of 50 knots
will be possible within stronger activity that impacts the
terminals, with a brief period of IFR conditions expected
as the line moves through. MVFR ceilings and light showers
will be possible in the wake of the squall line through
around 21Z-23Z. Surface winds will shift to southwesterly
by 21Z, with sustained speeds decreasing to 10-20 knots.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 78 48 64 47 / 100 0 0 0
SSI 81 53 69 53 / 100 0 0 0
JAX 84 52 71 50 / 100 0 0 0
SGJ 85 53 72 53 / 100 10 10 0
GNV 81 52 70 48 / 100 0 10 0
OCF 82 53 71 48 / 80 10 20 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Wind Advisory until 8 PM EDT this evening for Baker-Bradford-
Central Marion-Clay-Coastal Duval-Coastal Flagler-Coastal
Nassau-Coastal St. Johns-Eastern Alachua-Eastern Marion-
Gilchrist-Hamilton-Inland Duval-Inland Flagler-Inland
Nassau-Inland St. Johns-Northern Columbia-Putnam-Southern
Columbia-Suwannee-Union-Western Alachua-Western Marion.
High Rip Current Risk until 8 PM EDT this evening for Coastal
Duval-Coastal Flagler-Coastal Nassau-Coastal St. Johns.
GA...Wind Advisory until 8 PM EDT this evening for Appling-Atkinson-
Bacon-Brantley-Clinch-Coastal Camden-Coastal Glynn-Coffee-
Echols-Inland Camden-Inland Glynn-Jeff Davis-Northeastern
Charlton-Northern Ware-Pierce-Southern Ware-Wayne-Western
Charlton.
High Rip Current Risk until 8 PM EDT this evening for Coastal
Camden-Coastal Glynn.
AM...Gale Warning until 11 PM EDT this evening for Coastal waters
from Altamaha Sound to Fernandina Beach FL out 20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL
out 20 NM-Coastal waters from St. Augustine to Flagler
Beach FL out 20 NM-Waters from Altamaha Sound GA to
Fernandina Beach FL from 20 to 60 NM-Waters from Fernandina
Beach to St. Augustine FL from 20 to 60 NM-Waters from St.
Augustine to Flagler Beach FL from 20 to 60 NM.
&&
23/NelsonIn the hours before
Special weather statement, Apr 19, 8:47 AM EST, 13 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
947 AM EDT Fri Apr 19 2019
GAZ132>134-149-163-250-191445-
Bacon GA-Atkinson GA-Clinch GA-Coffee GA-Jeff Davis GA-
Northern Ware GA-
947 AM EDT Fri Apr 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR COFFEE...ATKINSON...NORTHWESTERN
WARE...BACON...NORTHWESTERN CLINCH AND JEFF DAVIS COUNTIES UNTIL 1045
AM EDT...
* At 946 AM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from 7 miles
south of Ambrose to 6 miles north of Mayday. Movement was
northeast at 45 mph. These storms may require severe thunderstorm
warnings over the next hour or two.
* Winds in excess of 45 mph possible with these storms.
* Locations impacted include...
Douglas, Hazlehurst, Alma, Pearson, Willacoochee, Broxton, Ambrose,
Nicholls, Du Pont and Pridgen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3197 8243 3184 8243 3184 8252 3175 8252
3174 8255 3165 8242 3142 8242 3086 8296
3087 8296 3118 8297 3119 8305 3128 8303
3140 8314 3146 8315 3151 8308 3161 8306
3166 8300 3179 8299 3178 8287 3192 8268
TIME...MOT...LOC 1346Z 209DEG 75KT 3149 8305 3091 8303
MCGINNISEvent by event
23 thunderstorm wind, 1 tornado, 1 funnel cloud. Local standard time, as filed.
Thunderstorm Wind, Echols
- When
- April 19, 9:00 AM EST
- Where
- Echols County, Statenville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 30.700, -83.030
Numerous trees were blown down near Statenville. The time of damage was based on radar.
Thunderstorm Wind, Atkinson
- When
- April 19, 9:30 AM EST
- Where
- Atkinson County, 0.59 mi W of Axson
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 31.270, -82.740
A large tree was blown down across the road in Axson.
Thunderstorm Wind, Atkinson
- When
- April 19, 9:30 AM EST
- Where
- Atkinson County, 1.37 mi ESE of Kirkland
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 31.310, -82.900
Trees were blown down near Kirkland. The time of damage was based on radar.
Thunderstorm Wind, Clinch
- When
- April 19, 9:30 AM EST
- Where
- Clinch County, 0.91 mi SE of Cogdell
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 31.160, -82.720
Trees were blown down in Cogdell. The time of damage was based on radar.
Thunderstorm Wind, Clinch
- When
- April 19, 9:35 AM EST
- Where
- Clinch County, 1.37 mi ENE of Travisville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 31.060, -82.680
A mobile home roof was damaged by winds near the intersection of U.S. Highway 84 and Leland Smith Road. The time of damage was based on radar.
Thunderstorm Wind, Atkinson
- When
- April 19, 9:45 AM EST
- Where
- Atkinson County, 1.82 mi NE of Axson
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 31.290, -82.710
Numerous trees and power lines were blown down in northeast Coffee county.
Thunderstorm Wind, Coffee
- When
- April 19, 9:45 AM EST
- Where
- Coffee County, 10.38 mi S of Nicholls
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 31.370, -82.640
Numerous trees and power lines were blown down along Highway 158 near the county line.
Thunderstorm Wind, Bacon
- When
- April 19, 9:55 AM EST
- Where
- Bacon County, 0.91 mi NW of Alma
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 31.540, -82.480
Numerous trees and power lines were blown down in Alma. The time of damage was based on radar.
Thunderstorm Wind, Ware
- When
- April 19, 10:09 AM EST
- Where
- Ware County, 1.37 mi ESE of Emerson Park
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 31.240, -82.360
A tree was split in half at the intersection of Dorothy Street and Ware Street. The time of damage was based on radar.
Thunderstorm Wind, Ware
- When
- April 19, 10:10 AM EST
- Where
- Ware County, 2.16 mi SSE of West Waycross
- Measured
- 50 kt (58 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Reported by
- Emergency Manager
- Coordinates
- 31.150, -82.390
A mobile home was rolled over and destroyed by severe thunderstorm winds. Three vehicles were also overturned at the same location. One person was injured inside the mobile home.
Thunderstorm Wind, Charlton
- When
- April 19, 10:10 AM EST
- Where
- Charlton County, 16.74 mi W of Paxton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 30.820, -82.360
Former NWS employee reported large pine trees down in Stephen Foster State Park. Time of damage was based on radar data.
Thunderstorm Wind, Appling
- When
- April 19, 10:15 AM EST
- Where
- Appling County, 4.03 mi NE of Prentiss
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 31.840, -82.350
Trees and power lines were blown down along U.S. Highway 1 and Spring Branch Road, as well as along Pat Lewis Road, Falcon Drive and Satilla Church Road. The time of damage was based on radar.
Thunderstorm Wind, Appling
- When
- April 19, 10:15 AM EST
- Where
- Appling County, 5.44 mi NE of Prentiss
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 31.860, -82.340
A tree was blown down across Spring Branch Road and King Drive and another tree was blown down on Spring Branch Road and Carter Cemetery Road.
Thunderstorm Wind, Brantley
- When
- April 19, 10:18 AM EST
- Where
- Brantley County, 1.37 mi ESE of Schlatterville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 31.160, -82.180
A tree was blown down on power lines along Pierce Chapel Road near Highbluff Road. The time was based on radar.
Thunderstorm Wind, Brantley
- When
- April 19, 10:20 AM EST
- Where
- Brantley County, Hoboken
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 31.180, -82.130
Several trees were blown down along Highway 520 near Hoboken. The time of damage was based on radar.
Thunderstorm Wind, Wayne
- When
- April 19, 10:43 AM EST
- Where
- Wayne County, 0.59 mi E of Screvan
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 31.480, -82.010
Trees and power lines were blown down along Broadhurst Road.
Thunderstorm Wind, Wayne
- When
- April 19, 10:47 AM EST
- Where
- Wayne County, 0.69 mi S of Jesup
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 31.590, -81.880
Significant roof damage occurred to the Market Place International Church in Jesup. The time of damage was based on radar.
Thunderstorm Wind, Brantley
- When
- April 19, 10:50 AM EST
- Where
- Brantley County, 1.9 mi ENE of Hortense
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 31.340, -81.940
A tree was blown down on Arthur Sloan Road. The time of damage was based on radar.
Thunderstorm Wind, Charlton
- When
- April 19, 10:50 AM EST
- Where
- Charlton County, 2.47 mi ESE of Homeland
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 30.840, -81.980
A tree was snapped in Folkston near Georgia Highway 40 and Camp Pinckney Road. The time of damage was based on radar.
Thunderstorm Wind, Wayne
- When
- April 19, 10:50 AM EST
- Where
- Wayne County, 0.97 mi S of Jesup
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Utility Company
- Coordinates
- 31.586, -81.879
Georgia Power Company reported significant wind damage along 7 Oaks Road in Jesup. Numerous trees were snapped and twisted, and major roof damage occurred to a few homes. Wayne EM believed it to be straight-lined winds. Radar data showed apex of bow echo moving over this location; favored area for brief tornado formation.
Thunderstorm Wind, Wayne
- When
- April 19, 10:52 AM EST
- Where
- Wayne County, 0.59 mi W of Jesup
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 31.600, -81.890
Gas pumps were blown over at at gas station which caused a small fire.
Tornado, Camden
- When
- April 19, 11:05 AM EST to 11:06 AM EST
- Where
- Camden County, 4.91 mi WSW of Silco to 4.53 mi WSW of Silco
- Rating
- EF0
- Path length
- 0.43 mi
- Path width
- 10 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 30.837, -81.893
A tornado touched down near Georgia Highway 40 West in Camden county. The tornado snapped several pine trees along its path as it moved ENE toward Georgia Highway 110.
Thunderstorm Wind, Camden
- When
- April 19, 11:15 AM EST
- Where
- Camden County, 0.91 mi NW of Scotchville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 30.780, -81.630
Structure damage occurred to a Furniture Store on Commerce Drive near East Kings Avenue. The time of damage was based on radar.
Thunderstorm Wind, Glynn
- When
- April 19, 11:33 AM EST
- Where
- Glynn County, 0.91 mi SW of Jewtown
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 31.160, -81.410
A semi-truck was flipped on its side by winds along the Torras Causeway. The time of the event was based on radar data. There was a tornado warning in effect for this area at the time.
Funnel Cloud, Glynn
- When
- April 19, 11:35 AM EST
- Where
- Glynn County, 3.03 mi WNW of Harrington
- Reported by
- Broadcast Media
- Coordinates
- 31.230, -81.430
A funnel cloud was photographed just southwest of Country Club Estates and Interstate 95.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in Virginia, April 19, 2019$785,000 · EF3 · 12 events
- Tornadoes and Damaging Winds in North Carolina, April 19, 2019$4.5 million · EF2 · 73 events
- Tornadoes and Damaging Winds in Florida, April 19, 20191 death · 1 injured · $161,000 · EF0 · 37 events
- Tornadoes and Damaging Winds in Virginia, April 19, 2019$785,000 · EF2 · 32 events
- Tornado in Pennsylvania, April 19, 2019$500,000 · EF2 · 1 event
- Damaging Winds and Heavy Rain in Georgia, April 19, 20191 death · $10,000 · 50 kt wind · 3 events
- Rip Current in Florida, April 19, 20191 death · 1 event
- High Surf in North Carolina, April 19, 20191 death · 1 event
- Strong Wind in Illinois, April 19, 20191 death · 1 event
- Tornado in Pennsylvania, April 19, 2019$100,000 · EF2 · 1 event
- Damaging Winds and Strong Wind in South Carolina, April 19, 2019$38,000 · 75 kt wind · 108 events
- Tornadoes and Damaging Winds in South Carolina, April 19, 2019$400 · EF2 · 24 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 815747, 815748, 815749, 815750, 815751, 815752, 815753, 815754, 815755, 815756, 815951, 815777, 815794, 815779, 815780, 815782, 815784, 815786, 815788, 815953, 815790, 815950, 815797, 815800, 815746.